Alert archive / New Mexico / Special Weather Statements in 2018
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 7, 2018, 11:39 PM MDT for Quay County, New Mexico. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 11:39 PM MDT (05:39 UTC)
- Expired
- Aug 8, 2018, 12:15 AM MDT
- In force
- 36 min
- Issued by
- NWS Albuquerque, NM
County Quay County, NM
The radar
The Cannon AFB radar (KFDX), 31 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 2835 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
976
WWUS85 KABQ 080539
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
1139 PM MDT TUE AUG 7 2018
NMZ532>535-080615-
Eastern San Miguel County-Guadalupe County-Curry County-Quay County-
1139 PM MDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL...
SOUTHERN QUAY...NORTHERN CURRY AND NORTHEASTERN GUADALUPE COUNTIES
UNTIL 1215 AM MDT...
At 1138 PM MDT, Doppler radar was tracking a strong outflow boundary
along a line extending from 9 miles north of Montoya to 7 miles
south of Tucumcari to near San Jon to 11 miles northwest of Simms.
Movement was south at 40 mph.
Wind gusts of 50 to 55 mph will be possible with this boundary.
Locations impacted include...
Quay, Tucumcari, San Jon, Grady, House, Ragland, Montoya, Newkirk,
Cuervo and Broadview.
This includes Interstate 40 between Mile Markers 290 and 328.
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3464 10353 3466 10386 3477 10413 3478 10413
3478 10415 3492 10448 3537 10428 3511 10370
3510 10336 3514 10304 3470 10304
TIME...MOT...LOC 0538Z 016DEG 33KT 3524 10410 3506 10372 3505 10339
3512 10283
$$
34What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 7, 11:35 PM MDT, 4 minutes earlier.
Area forecast discussion, Aug 7, 11:35 PM MDT, 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1135 PM MDT Tue Aug 7 2018 .AVIATION... 06Z TAF CYCLE A cluster of tstms over ne/east central NM was weakening at 05Z but will still produce gusty outflow winds for the next hour or two along with lcl MVFR cigs/vsbys in rain. Lcl MVFR cigs/vsbys are also possible along the east slopes of the Sangre de Cristo mts swd to Interstate 40 and eastward until around 15Z. Upper high center to slowly shift toward the Great Basin next 24 hrs with steering flow for storms to transition to a more north to south movement. Convection to fire over the higher terrain aft 18Z with potential for a few strong to severe storms with large hail and wind gusts to 50 kt from the east slopes of the central mt chain over much of ern NM aft 23Z. && .PREV DISCUSSION...913 PM MDT Tue Aug 7 2018... .UPDATE... The Severe Thunderstorm Watch expired at 9 pm. There are a few storms ongoing, with the strongest storms in Harding County. These storms may linger for another hour or two as they shift southeast. Large hail, damaging wind gusts and heavy rain will continue to be the main threats. Updated the PoPs/Wx for the remainder of the night. ZFP out shortly. 34 && .PREV DISCUSSION...244 PM MDT Tue Aug 7 2018... .SYNOPSIS... Severe storms are possible over the far northeast highlands and plains this evening, capable of producing large hail, strong winds, frequent lightning, and locally heavy rainfall. Storms will generally move east-southeast toward the eastern New Mexico border late this evening. Another round of afternoon storms is expected along the central mountain chain eastward, with above normal temperatures Wednesday. A backdoor front will bring a gap wind through the central mountain chain to Albuquerque and Santa Fe Wednesday night. The front will also replenish moisture in the central valley, enhancing storm coverage there Thursday. Friday will see the best coverage of storms over much of the state with high temperatures trending below normal. Drier conditions are expected this weekend, however spotty storms will still exist. High temperatures look to remain below normal through the weekend as well. && .DISCUSSION... A growing batch of cu are forming over the higher terrain, as is usual for August over NM. This evening's main concern remains over the far northeast highlands and adjacent plains where a few severe thunderstorm cells are likely to develop. Plenty of sfc moisture, instability of 2000-2500 J/kg of CAPE, and sfc-6km shear of 30-40kts with NW flow aloft will allow for the potential for large hail, frequent lightning, locally heavy rainfall, and strong downburst winds up to 70mph. A Severe Thunderstorm Watch is out for Colfax and Union Counties to 9pm MDT this evening as a result. Storms are expected to evolve and become more organized as they generally move east- southeast 20-30mph toward far northeast NM and southeast CO. Models also continue to show the east- central highlands seeing convective activity later this afternoon and evening. Outflows from the strong storms over far northeast NM and the east-central highlands could collide later this evening over east-central NM keeping storm activity going well into the night for locales near and around Tucumcari. The outflow/backdoor bdry will push further south and west to the east slopes of the Sangre's and to around I-40 Wednesday. This will setup another day of afternoon convection there, with a few storms again likely becoming severe over the northeast plains. The backdoor push moves through the gaps of the central mtn chain Wednesday night bringing a gap wind to ABQ and Santa Fe. The added moisture will provide an uptick in storm coverage over central valley locations Thursday. High temperatures also fall Thursday behind the front, into the upper 80s for ABQ. Temperatures fall a few degrees more Friday. Storm coverage will be at its peak Friday for the state as a whole as the front pushes past the continental divide. The threat of locally heavy rainfall and flash flooding spreads into western NM as a result. The upper high builds back over the Great Basin by Saturday setting up a drier northeast flow over NM. Expect a downtrend in storm coverage, although the southern third of NM does look to keep a healthy batch of storms going. The northeast flow remains Sunday, with an upper level low moving into the panhandle of Texas sometime Sunday into early next week. This would enhance storm coverage for eastern NM. It would also help keep temperatures down below normal as well. 24 && .FIRE WEATHER... Hot, dry and unstable conditions continue across much of northwest New Mexico, while hot, moist and unstable conditions prevail across eastern New Mexico. Wetting storms will favor the higher terrain and northeast plains this evening. More of the same Wednesday as the upper high holds-on over southern UT and northern AZ. Wetting storms will progress further south across the eastern plains Wednesday night. Humidity and chances for wetting rain will ramp-up late week as the upper high moves further northwest across the Great Basin, allowing moisture to spread west across the state. High temperatures will trend down as a result of the added cloud cover and rain-cooling. The upper high will move south to over AZ and/or southern CA early to mid next week and expand over NM, leading to a warming trend with daily rounds of wetting storms trending down but still remaining active. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 7, 3:03 AM MDT, 20 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 303 AM MDT Tue Aug 7 2018 NMZ501>540-081100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 303 AM MDT Tue Aug 7 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Severe thunderstorms are expected across portions of northeast and east central New Mexico this afternoon and evening. Storms will initially be discrete but as they shift eastward, they will grow upscale into a small cluster. Large hail will be the initial threat, however, the potential for damaging wind gusts will increase as the storms shift east. Locally heavy rainfall and flash flooding is also possible with any storms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Showers and thunderstorms will continue to increase in number and intensity through the remainder of the work week. Severe weather remains possible Wednesday afternoon and evening across northeast and east central New Mexico. Once again, large hail and damaging winds will be the main threats. Heavy rain will also be a concern area wide through the remainder of the week as soils become increasingly saturated and storm motion slows. Though localized areas of flash flooding is possible on Wednesday, concern for flash flooding is maximized on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any severe weather through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 34
In the hours before
Local storm report, Aug 7, 8:51 PM MDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
851 PM MDT TUE AUG 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 6 NW MAXWELL 36.59N 104.63W
08/07/2018 E0.75 INCH COLFAX NM TRAINED SPOTTER
HAIL PARTIALLY COVERING GROUND.
&&
EVENT NUMBER ABQ201800792
RSLocal storm report, Aug 7, 8:57 PM MDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
857 PM MDT TUE AUG 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 6 WNW MAXWELL 36.57N 104.64W
08/07/2018 E1.75 INCH COLFAX NM TRAINED SPOTTER
HAIL COVERING THE GROUND.
&&
EVENT NUMBER ABQ201800793
RSSpecial weather statement, Aug 7, 9:36 PM MDT, 2 hours 3 minutes before
Special Weather Statement National Weather Service Albuquerque NM 936 PM MDT TUE AUG 7 2018 NMZ528-530-531-080400- Far Northeast Highlands-Union County-Harding County- 936 PM MDT TUE AUG 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HARDING...WEST CENTRAL UNION AND SOUTHEASTERN COLFAX COUNTIES UNTIL 1000 PM MDT... At 936 PM MDT, Doppler radar was tracking a strong thunderstorm over Gladstone, or 33 miles east of Springer, moving southeast at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain and frequent and dangerous cloud to ground lightning will also be possible with this storm. Locations impacted include... Gladstone, Farley and Yates. && LAT...LON 3625 10418 3642 10406 3634 10376 3611 10390 TIME...MOT...LOC 0336Z 296DEG 14KT 3628 10401 Guyer
Special weather statement, Aug 7, 10:40 PM MDT, 59 minutes before
Special Weather Statement National Weather Service Albuquerque NM 1040 PM MDT TUE AUG 7 2018 NMZ531-532-080515- Eastern San Miguel County-Harding County- 1040 PM MDT TUE AUG 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SAN MIGUEL AND WEST CENTRAL HARDING COUNTIES UNTIL 1115 PM MDT... At 1040 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Solano, or 14 miles west of Mosquero, moving south at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Bell Ranch. This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. && LAT...LON 3579 10435 3585 10414 3556 10394 3546 10426 TIME...MOT...LOC 0440Z 338DEG 20KT 3576 10422 34
Special weather statement, Aug 7, 10:48 PM MDT, 51 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1048 PM MDT TUE AUG 7 2018
NMZ531-534-080515-
Harding County-Quay County-
1048 PM MDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HARDING AND
NORTHEASTERN QUAY COUNTIES UNTIL 1115 PM MDT...
At 1048 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Romero to 14 miles northwest of
Nara Visa. Movement was southeast at 30 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Heavy rain will also be possible with these storms.
Locations impacted include...
Nara Visa.
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3537 10330 3573 10346 3574 10316 3574 10304
3538 10305
TIME...MOT...LOC 0448Z 326DEG 28KT 3570 10305 3569 10334
34Special weather statement, Aug 7, 11:39 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1139 PM MDT TUE AUG 7 2018
NMZ532>535-080615-
Eastern San Miguel County-Guadalupe County-Curry County-Quay County-
1139 PM MDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL...
SOUTHERN QUAY...NORTHERN CURRY AND NORTHEASTERN GUADALUPE COUNTIES
UNTIL 1215 AM MDT...
At 1138 PM MDT, Doppler radar was tracking a strong outflow boundary
along a line extending from 9 miles north of Montoya to 7 miles
south of Tucumcari to near San Jon to 11 miles northwest of Simms.
Movement was south at 40 mph.
Wind gusts of 50 to 55 mph will be possible with this boundary.
Locations impacted include...
Quay, Tucumcari, San Jon, Grady, House, Ragland, Montoya, Newkirk,
Cuervo and Broadview.
This includes Interstate 40 between Mile Markers 290 and 328.
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3464 10353 3466 10386 3477 10413 3478 10413
3478 10415 3492 10448 3537 10428 3511 10370
3510 10336 3514 10304 3470 10304
TIME...MOT...LOC 0538Z 016DEG 33KT 3524 10410 3506 10372 3505 10339
3512 10283
34The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:06 PM MDT | Special Weather Statement | ABQ | Union | 24 min |
| Aug 7, 6:11 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 64 min |
| Aug 7, 6:28 PM MDT | Special Weather Statement | ABQ | Santa Fe | 17 min |
| Aug 7, 6:42 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 63 min |
| Aug 7, 6:55 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance, Valencia | 2 hr |
| Aug 7, 6:56 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 64 min |
| Aug 7, 7:13 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 62 min |
| Aug 7, 7:26 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel, Torrance | 53 min |
| Aug 7, 7:30 PM MDT | Special Weather Statement | ABQ | Santa Fe | 15 min |
| Aug 7, 7:36 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 54 min |
| Aug 7, 7:54 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Aug 7, 7:54 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Torrance | 2 hr |
| Aug 7, 7:56 PM MDT | Areal Flood Advisory | ABQ | Union | 2 hr |
| Aug 7, 8:15 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 60 min |
| Aug 7, 8:18 PM MDT | Special Weather Statement | ABQ | Union | 27 min |
| Aug 7, 8:25 PM MDT | Special Weather Statement | ABQ | Colfax | 35 min |
| Aug 7, 8:30 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 60 min |
| Aug 7, 8:46 PM MDT | Special Weather Statement | ABQ | Harding | 29 min |
| Aug 7, 9:02 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 58 min |
| Aug 7, 9:14 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Mora | 61 min |
| Aug 7, 9:20 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 13 min |
| Aug 7, 9:29 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 43 min |
| Aug 7, 9:34 PM MDT | Areal Flood Advisory | ABQ | Harding, Union | 116 min |
| Aug 7, 9:36 PM MDT | Special Weather Statement | ABQ | Harding | 24 min |
| Aug 7, 10:10 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora | 53 min |
| Aug 7, 10:13 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 62 min |
| Aug 7, 10:31 PM MDT | Areal Flood Advisory | ABQ | Harding | 119 min |
| Aug 7, 10:40 PM MDT | Special Weather Statement | ABQ | Harding | 35 min |
| Aug 7, 10:48 PM MDT | Special Weather Statement | ABQ | 27 min | |
| Aug 8, 12:14 AM MDT | Special Weather Statement | ABQ | Curry | 31 min |
| Aug 8, 12:49 AM MDT | Special Weather Statement | ABQ | Curry, De Baca | 41 min |
| Aug 8, 1:55 AM MDT | Special Weather Statement | ABQ | Roosevelt | 50 min |
| Aug 8, 2:49 AM MDT | Special Weather Statement | ABQ | Chaves | 41 min |
| Aug 8, 1:04 PM MDT | Areal Flood Advisory | ABQ | Colfax | 116 min |
| Aug 8, 1:25 PM MDT | Special Weather Statement | ABQ | San Miguel | 35 min |
| Aug 8, 1:30 PM MDT | Special Weather Statement | ABQ | Mora | 45 min |
| Aug 8, 1:32 PM MDT | Areal Flood Advisory | ABQ | Colfax | 118 min |
| Aug 8, 1:39 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 66 min |
| Aug 8, 2:57 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Aug 8, 3:04 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 33 min |
| Aug 8, 3:15 PM MDT | Special Weather Statement | ABQ | Colfax | 30 min |
| Aug 8, 3:16 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 44 min |
| Aug 8, 3:30 PM MDT | Flash Flood Warning | ABQ | Colfax | 3 hr |
| Aug 8, 3:34 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 56 min |
| Aug 8, 3:39 PM MDT | Special Weather Statement | ABQ | Lincoln | 36 min |
| Aug 8, 3:51 PM MDT | Special Weather Statement | ABQ | 24 min | |
| Aug 8, 3:58 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 47 min |
| Aug 8, 4:18 PM MDT | Flash Flood Warning | ABQ | Colfax | 3 hr |
| Aug 8, 4:25 PM MDT | Special Weather Statement | ABQ | Harding | 50 min |
| Aug 8, 4:26 PM MDT | Special Weather Statement | ABQ | De Baca | 19 min |
| Aug 8, 4:28 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 19 min |
| Aug 8, 4:29 PM MDT | Special Weather Statement | ABQ | Torrance | 16 min |
| Aug 8, 4:35 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 55 min |
| Aug 8, 4:48 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 57 min |
| Aug 8, 4:53 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 52 min |
| Aug 8, 4:57 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora | 36 min |
| Aug 8, 4:59 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Aug 8, 5:28 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 24 min |
| Aug 8, 5:31 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 18 min |
| Aug 8, 5:35 PM MDT | Special Weather Statement | ABQ | Mora | 40 min |
| Aug 8, 5:43 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Quay | 20 min |
| Aug 8, 5:46 PM MDT | Special Weather Statement | ABQ | Torrance | 29 min |
| Aug 8, 5:52 PM MDT | Special Weather Statement | ABQ | De Baca | 23 min |
| Aug 8, 5:52 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 23 min |
| Aug 8, 5:55 PM MDT | Special Weather Statement | ABQ | Mora | 35 min |
Nearby
Special Weather Statements in New Mexico, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.